MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ II SHORT NEEDLE INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ II SHORT NEEDLE INSULIN SYRINGE; PISTON SYRINGE
Model Number 329408
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Defective Component (2292); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd ultra-fine¿ ii short needle insulin syringe, the device experienced foreign matter on device cannula / in fluid path , plunger movement difficult, leakage, failure of product to contain medication (i.E.Crack, hole, cut, etc.) the following information was provided by the initial reporter.The customer stated: it was reported that there was a red substance in the barrel of syringes.Syringes were missing needle.One syringe could not pull plunger out of syringe.Also reported one syringe leaked medication.Two syringes had cracked barrels.Consumer reported on 1 syringe found red substances in the barrel of syringes.-lot #: 8253834d.Consumer reported found 3 without a needle when removed shield, shield removal went as normal.-lot #: 9098718 - lot # 9343440d & lot # 8316615b.Consumer reported found 1 syringe could not pull plunger out of syringe.-lot #: 6347519a.Consumer reported found 1 syringe medication leaked out the top of syringe when in use/ plunger area.-lot #: 9042896a.Consumer reported caller found 1 syringe needle missing consumer reported found 2 syringes with cracked barrels lot #: 1144233c.
 
Additional Manufacturer Narrative
Date of event: unknown.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8253834; medical device expiration date: 2023-09-30; device manufacture date: 2018-09-10.Medical device lot #: 9098718; medical device expiration date: 2024-07-31; device manufacture date: 2019-04-08.Medical device lot #: 9343440; medical device expiration date: 2024-12-31; device manufacture date: 2019-12-09.Medical device lot #: unknown; medical device expiration date: unknown; device manufacture date: unknown.Medical device lot #: 6347519; medical device expiration date: na; device manufacture date: 2016-02-17.Medical device lot #: 9042896; medical device expiration date: 2024-02-29; device manufacture date: 2019-02-11.Medical device lot #: 1144233; medical device expiration date: 2026-06-30; device manufacture date: 2021-05-24.
 
Event or Problem Description
It was reported when using the bd ultra-fine¿ ii short needle insulin syringe, the device experienced foreign matter on device cannula / in fluid path , plunger movement difficult, leakage, failure of product to contain medication (i.E.Crack, hole, cut, etc.) the following information was provided by the initial reporter.The customer stated: it was reported that there was a red substance in the barrel of syringes.Syringes were missing needle.One syringe could not pull plunger out of syringe.Also reported one syringe leaked medication.Two syringes had cracked barrels.Consumer reported on 1 syringe found red substances in the barrel of syringes.-lot #: 8253834d.Consumer reported found 3 without a needle when removed shield, shield removal went as normal.-lot #: 9098718 - lot # 9343440d & lot # 8316615b.Consumer reported found 1 syringe could not pull plunger out of syringe.-lot #: 6347519a.Consumer reported found 1 syringe medication leaked out the top of syringe when in use/ plunger area.-lot #: 9042896a.Consumer reported caller found 1 syringe needle missing.Consumer reported found 2 syringes with cracked barrels.Lot #: 1144233c.
 
Additional Manufacturer Narrative
H6: investigation summary.Customer returned (3) 1/2cc, 8mm, 31g syringes in an open poly bag from lot # 1144233.Customer states that the barrels are cracked.All returned syringes were examined and one sample exhibited cracks in the barrel running from the 45 unit marking to the flange.Customer returned (1) 1/2cc, 8mm, 31g syringe in an open poly bag from lot # 9042896.Customer states that the syringe leaked medication.The returned syringe was tested and was able to draw and expel properly without any observed defects.Ustomer returned (1) 1/2cc, 8mm, 31g syringe in an open poly bag from lot # 6347519.Customer states that they could not pull plunger out of syringe.The returned syringe was examined and exhibited a deformed plunger rod.Customer returned (1) loose 1/2cc, 8mm, 31g syringe in an open poly bag from lot # 8253834.Customer states that there was a red substance in the barrel of syringes.The returned syringe was examined and no foreign matter was observed.However, the sample exhibited an air bubble embedded in the plastic of the barrel.A review of the device history record was completed for batch# 1144233.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 9042896.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications noted that did not pertain to the complaint.A review of the device history record was completed for batch# 6347519.All inspections and challenges were performed per the applicable operations qc specifications.There were four (4) notifications noted that did not pertain to the complaint.A review of the device history record was completed for batch# 8253834.All inspections and challenges were performed per the applicable operations qc specifications.There were six (6) notifications noted that did not pertain to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure (cracked barrel).Bd was not able to duplicate or confirm the customer¿s indicated failure syringe leaked medication.Bd was able to confirm the customer¿s indicated failure (deformed plunger rod).Bd was able to confirm the customer¿s indicated failure air bubble embedded in the plastic of the barrel.Root cause could not be determined.

Brand Name
BD ULTRA-FINE¿ II SHORT NEEDLE INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13256399
Report Number1920898-2021-01402
Device Sequence Number5022866
Product Code FMF
UDI-Device Identifier00382903294084
UDI-Public00382903294084
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K010890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329408
Device Catalogue Number329408
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown